Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Apr 14, 2021, 8:49 AM CDT for East Baton Rouge Parish, West Baton Rouge Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2021, 8:49 AM CDT (13:49 UTC)
- Expired
- Apr 14, 2021, 9:45 AM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
Counties East Baton Rouge Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:30 AM CDT | HAIL 1 | 1 Sse Baton Rouge, LA | DELAYED REPORT: SOCIAL MEDIA PHOTO OF 1 INCH HAIL NEAR CORPORATE BLVD IN BATON ROUGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
594
WWUS84 KLIX 141349
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
849 AM CDT Wed Apr 14 2021
LAZ034-037-046>050-141445-
Livingston-Iberville-Ascension-St. Helena-Pointe Coupee-West Baton
Rouge-East Baton Rouge-
849 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN LIVINGSTON...NORTHERN IBERVILLE AND EAST
BATON ROUGE PARISHES...
At 849 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Roads to near Atchafalaya
National Wildlife Refuge. Movement was east at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livonia,
Maringouin, Rosedale, Grosse Tete, Westminster, Erwinville, Watson,
Ramah and Shenandoah.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3067 9147 3067 9134 3065 9130 3068 9128
3069 9074 3028 9098 3028 9160 3032 9163
3035 9163 3037 9164 3038 9163 3041 9163
3047 9166
TIME...MOT...LOC 1349Z 251DEG 28KT 3063 9144 3039 9166
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 4:22 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 4:22 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Wed Apr 14 2021
.SHORT TERM (Today through Friday Night)...
Everything being looked at this morning shows a similar show to
yesterday with the exception of severe wx numbers not being as high
but still high enough to produce some strong to severe thunderstorms
with the main issues being wind and hail and lots of water falling.
With the current fcast, additional rainfall totals through Friday
night would be from 3 to 5 inches with isoalted higher amounts.
Since soils are quite saturated, this just becomes runoff and
flooding is likely in areas that see high rainfall rates even if
those areas are not normally threatened by flood waters. The flood
watch will remain for now through noon Thursday but this may be
temporaly extended through Friday night. This is the first model run
for all global models to agree on keeping the frontal boundary
locked onshore through Friday. The EURO has been showing this could
be the case for few days but the others were bringing it out over
the gulf. If they keep this solution as a trend, then the flood
watch would likely be extended through Friday night.
Again, this pulse that will affect the area today will initiate to
our west and move through and could be a little earlier than
yesterday. This should be a recurring theme until a strong cold
front moves in Saturday morning to clean the area of this frontal
boundary that is stalled over the area. But don't look for sunny and
mild, instead overrunning should keep the area cool and rainy,
but not heavy rain, until Monday or Tuesday.
.LONG TERM (Saturday through Wednesday)...
Precipitable water values remain relatively high as mentioned in the
previous package for the Friday-Saturday time period in association
to another round of expected heavy rainfall. GFS guidance has
highest rainfall potential on Friday, but as far as location goes it
looks to be closer to the coast and off shore. As of now severe
weather is not expected, but certainty is low and forecast is
subject to change as we near the weekend. Things still trending
pretty in line with previous forecast, so no major changes were
made. Beyond that, high pressure building in from the west by the
start of next week should help us begin to dry out and get some
clear weather through at least mid week. /TDB/
&&
.AVIATION...Conditions to MVFR are expected to develop from
northwest to southeast during the morning to midday with IFR
expected late this afternoon and especially tonight. Another line
of TSRA with strong winds may develop similar to yesterday with a
slightly earlier onset.
&&
.MARINE...
A front trough remains locked north of the coast while sh/ts are
develop each time a disturbance rides along it. This will occur
again today. The section of waters impacted the strongest should be
east of the river today but there will be thunderstorms that move
out over most of the water west of the river as well. Although winds
stayed in gale criteria for several hours yesterday from a wake low,
this area is not advertised to keep winds in gales today but instead
just bringing gales for a short duration as the line of
thunderstorms moves out over the water. If a wake low does form with
this, then headlines would be needed for these areas. In general,
winds will be S to SE around 15kt but when these thunderstorm
complexes move out over the gulf, winds will shift rapidly from
mostly what direction the storms are approaching. This scenario
should play out day after day until a stronger cold front moves
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 59 73 54 / 100 80 60 40
BTR 76 62 74 58 / 100 80 70 40
ASD 76 64 76 57 / 100 80 90 30
MSY 79 67 76 64 / 100 90 100 30
GPT 75 64 75 57 / 100 80 80 30
PQL 76 63 74 56 / 90 80 90 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
555-570-572-575.
Flash Flood Watch through Thursday morning for GMZ530.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-555-
570-572-575.
&&In the hours before
Special weather statement, Apr 14, 7:17 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
717 AM CDT Wed Apr 14 2021
LAZ035-MSZ068-141315-
West Feliciana-Wilkinson-
717 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WEST FELICIANA
PARISH IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...
At 717 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Slocum to 6 miles southeast of Big
Bend. Movement was northeast at 45 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Woodville, Fort Adams and Dolorosa.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3135 9121 3134 9114 3099 9122 3093 9151
3093 9164 3098 9166 3104 9156 3107 9157
3112 9162 3124 9156 3122 9153 3123 9148
3128 9149 3132 9146 3132 9140 3136 9130
3137 9122
TIME...MOT...LOC 1217Z 242DEG 38KT 3134 9165 3103 9169
KLGSpecial weather statement, Apr 14, 7:29 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
729 AM CDT Wed Apr 14 2021
LAZ034-035-141315-
Pointe Coupee-West Feliciana-
729 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA AND
WESTERN POINTE COUPEE PARISHES...
At 729 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Simmesport to near Krotz Springs.
Movement was northeast at 45 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Morganza, Wakefield, Lettsworth and Batchelor.
LAT...LON 3087 9180 3097 9181 3104 9172 3104 9167
3097 9166 3100 9163 3099 9122 3051 9175
3053 9174 3062 9176 3071 9173 3078 9176
3082 9181 3084 9180 3086 9182
TIME...MOT...LOC 1229Z 205DEG 40KT 3094 9187 3060 9178
KLGSpecial weather statement, Apr 14, 8:12 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
812 AM CDT Wed Apr 14 2021
LAZ034>037-047-048-MSZ068-069-141400-
St. Helena-East Feliciana-Pointe Coupee-West Baton Rouge-East Baton
Rouge-West Feliciana-Wilkinson-Amite-
812 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEST
BATON ROUGE...WESTERN ST. HELENA...EASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE...EAST FELICIANA AND NORTHERN EAST BATON
ROUGE PARISHES...SOUTHEASTERN WILKINSON AND SOUTHERN AMITE
COUNTIES...
At 812 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Woodville to near New Roads.
Movement was northeast at 45 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Zachary, Baker, New Roads, Jackson, St. Francisville, Clinton,
Liberty, Centreville, Woodville, Slaughter, Wilson, Norwood,
Wakefield, Spillman, Darlington, Pride and Felps.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3067 9075 3064 9085 3065 9092 3062 9094
3059 9105 3060 9150 3108 9135 3116 9116
3119 9066
TIME...MOT...LOC 1312Z 239DEG 37KT 3102 9131 3066 9142
KLGSpecial weather statement, Apr 14, 8:18 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 AM CDT Wed Apr 14 2021
LAZ034-035-046-MSZ068-141345-
Iberville-Pointe Coupee-West Feliciana-Wilkinson-
818 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST
FELICIANA...POINTE COUPEE...NORTHWESTERN IBERVILLE PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON COUNTIES...
At 818 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lettsworth to near Krotz Springs.
Movement was east at 50 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Morganza,
Lettsworth, Batchelor and Lottie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3094 9180 3097 9166 3110 9131 3051 9147
3050 9150 3049 9148 3044 9149 3035 9162
3036 9164 3038 9163 3044 9164 3050 9171
3050 9175 3051 9173 3056 9176 3062 9176
3071 9173 3078 9176 3082 9181
TIME...MOT...LOC 1318Z 255DEG 45KT 3091 9167 3047 9181
KLGLocal storm report, Apr 14, 8:26 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM HAIL MCCOMB 31.25N 90.46W
04/14/2021 E0.25 INCH PIKE MS EMERGENCY MNGR
PEA SIZE HAIL FELL IN MCCOMB FOR 3 TO 4
MINUTES.
&&
JFLSpecial weather statement, Apr 14, 8:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
849 AM CDT Wed Apr 14 2021
LAZ034-037-046>050-141445-
Livingston-Iberville-Ascension-St. Helena-Pointe Coupee-West Baton
Rouge-East Baton Rouge-
849 AM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASCENSION...WEST BATON ROUGE...SOUTHWESTERN ST. HELENA...SOUTHEASTERN
POINTE COUPEE...NORTHWESTERN LIVINGSTON...NORTHERN IBERVILLE AND EAST
BATON ROUGE PARISHES...
At 849 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Roads to near Atchafalaya
National Wildlife Refuge. Movement was east at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livonia,
Maringouin, Rosedale, Grosse Tete, Westminster, Erwinville, Watson,
Ramah and Shenandoah.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3067 9147 3067 9134 3065 9130 3068 9128
3069 9074 3028 9098 3028 9160 3032 9163
3035 9163 3037 9164 3038 9163 3041 9163
3047 9166
TIME...MOT...LOC 1349Z 251DEG 28KT 3063 9144 3039 9166
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:36 PM CDT | Special Weather Statement | LIX | Assumption | 24 min |
| Apr 13, 7:37 PM CDT | Special Weather Statement | LIX | Terrebonne | 23 min |
| Apr 13, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Apr 13, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Apr 14, 7:29 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 46 min |
| Apr 14, 7:34 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 41 min |
| Apr 14, 8:12 AM CDT | Special Weather Statement | LIX | East Feliciana | 48 min |
| Apr 14, 8:18 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 27 min |
| Apr 14, 8:24 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 12 min |
| Apr 14, 9:04 AM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 41 min |
| Apr 14, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, West Baton Rouge | 36 min |
| Apr 14, 9:12 AM CDT | Special Weather Statement | LIX | Terrebonne | 33 min |
| Apr 14, 9:34 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston, Saint Helena, West Baton Rouge | 116 min |
| Apr 14, 9:36 AM CDT | Special Weather Statement | LIX | Livingston | 24 min |
| Apr 14, 9:41 AM CDT | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint James | 34 min |
| Apr 14, 10:01 AM CDT | Special Weather Statement | LIX | Washington | 29 min |
| Apr 14, 10:11 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 34 min |
| Apr 14, 10:15 AM CDT | Special Weather Statement | LIX | Saint Tammany | 30 min |
| Apr 14, 10:16 AM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 29 min |
| Apr 14, 10:20 AM CDT | Special Weather Statement | LIX | Assumption | 25 min |
| Apr 14, 10:24 AM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Apr 14, 10:28 AM CDT | Special Weather Statement | LIX | East Feliciana, West Feliciana | 32 min |
| Apr 14, 10:30 AM CDT | Special Weather Statement | LIX | Saint Tammany | 30 min |
| Apr 14, 10:47 AM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 14, 11:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 14, 11:05 AM CDT | Special Weather Statement | LIX | Livingston, Saint Helena, Tangipahoa | 25 min |
| Apr 14, 11:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 14, 11:21 AM CDT | Special Weather Statement | LIX | Lafourche | 24 min |
| Apr 14, 11:28 AM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 32 min |
| Apr 14, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 14, 11:58 AM CDT | Special Weather Statement | LIX | Plaquemines | 32 min |
| Apr 14, 12:32 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles, Terrebonne | 28 min |
| Apr 14, 1:02 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 28 min |
| Apr 14, 1:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 14, 1:32 PM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 14, 2:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 14, 2:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 14, 3:45 PM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa | 30 min |
| Apr 14, 4:12 PM CDT | Special Weather Statement | LIX | Saint Tammany | 33 min |
| Apr 14, 4:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 14, 5:03 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Apr 14, 5:26 PM CDT | Special Marine Warning | LIX | 105 min | |
| Apr 14, 5:27 PM CDT | Special Weather Statement | LIX | Saint Charles | 33 min |
| Apr 14, 6:21 PM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 14, 6:24 PM CDT | Special Weather Statement | LIX | Jefferson | 96 min |
| Apr 14, 6:39 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 6:57 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 7:17 AM CDT | Special Weather Statement | LIX | Wilkinson | 58 min |
| Apr 14, 10:00 AM CDT | River Flood Warning | LIX | Jackson | 8 days |
| Apr 14, 10:00 AM CDT | River Flood Warning | LIX | Harrison | 5 days |
| Apr 14, 10:00 AM CDT | River Flood Warning | LIX | Harrison | 5 days |
| Apr 14, 10:17 AM CDT | Special Weather Statement | LIX | Jackson | 28 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.